Accession Number:

AD1084875

Title:

Anaphylactic Transfusion Reaction

Descriptive Note:

Conference Paper

Corporate Author:

59 MDW San Antonio United States

Personal Author(s):

Report Date:

2019-10-19

Pagination or Media Count:

1.0

Abstract:

A nineteen year-old ASA 1 transferred to our Burn Unit for an infection of the lower extremities after being left for five days in the desert during a southern border crossing. The patient was taken to the OR after fluid resuscitation and dialysis to debride diffuse eschars. The patient experienced unanticipated blood loss and was transfused over 20 units of emergency release blood products to maintain a hemoglobin of 7. During a subsequent debridement, the patient experienced acute hypotension, bronchospasm, and flushing-presumed to be an anaphylactic transfusion reaction with the administration of subsequent blood products.

Subject Categories:

  • Medicine and Medical Research

Distribution Statement:

APPROVED FOR PUBLIC RELEASE